MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926008350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 02/04/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: the complaint device was not received for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is anticipated procedural complication as the event is due to a known physiological effect of the procedure noted within the directions for use, and/or device labeling.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2018-05803.(b)(6) study.It was reported that the subject died.In (b)(6) 2018, the subject presented with stable angina (ccs classification: 2) and was referred for elective cardiac catheterization.Target lesion #1 was located in proximal left anterior descending artery (lad) with 80% stenosis and was 8 mm long with a reference vessel diameter of 3.5 mm.Target lesion #1 was treated with pre-dilatation and placement of a 3.50 x 8 mm study stent.Following, post-dilatation residual stenosis was 0%.Target lesion #2 was located in distal lad with 80% stenosis and was 20 mm long with a reference vessel diameter of 2.25 mm.Target lesion #2 was treated with pre-dilatation and placement of a 2.25 x 20 mm study stent with 0% residual stenosis.The subject was discharged on dual antiplatelet therapy.Sixteen days post index procedure, the subject was hospitalized due to acute on chronic congestive heart failure.The subject was discharged on dual antiplatelet therapy.Twenty-eight days post-index procedure, the subject was hospitalized in response to ¿foreign body removal: esophagus.¿ an interventional procedure was performed in response to the event.In (b)(6) 2018, the event was resolved with sequelae and the subject was discharged on dual antiplatelet therapy.One day later, the subject was admitted to hospice services with chief complaint of congestion and terminal diagnosis of chronic kidney disease stage 4, renal failure, congestive heart failure (chf) and chronic obstructive pulmonary disease (copd).The subject¿s lungs were noted to be diminished throughout and had some congestion in upper chest area with ejection fraction of 10%.Additionally, the subject was noted with multiple skin tear, ulcers and generalized edema.The dressings were applied to multiple skin tear.The subject¿s appetite was also poor and they were very weak, unable to walk anymore.The subject was provided with medications and oxygen continuously via nasal cannula.The subject was on do-not-resuscitate (dnr) comfort care per their wish.The subject expired in their home the next day.Per the death certificate, the immediate cause of death was ischemia cardiomyopathy with underlying conditions of coronary artery disease and hypertension.The other significant conditions contributing to death were acute on chronic renal insufficiency, hyperkalemia and esophageal dysmotility.An autopsy was not performed.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7647822
Report Number2134265-2018-05802
Device Sequence Number16531617
Product Code NIQ
UDI-Device Identifier08714729840008
UDI-Public08714729840008
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/19/2018
Device Model NumberH7493926008350
Device Catalogue Number39260-0835
Device Lot Number20925428
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2018
Initial Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR